Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 278, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2017, 7:00 PM EDT for Washington County, Wilkinson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 8, 2017, 7:34 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WUUS52 KFFC 082300
SVRFFC
GAC303-319-082345-
/O.NEW.KFFC.SV.W.0278.170708T2300Z-170708T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
700 PM EDT SAT JUL 8 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Wilkinson County in central Georgia...
Southwestern Washington County in east central Georgia...
* Until 745 PM EDT
* At 700 PM EDT, a severe thunderstorm was located near Hebron, or
11 miles west of Sandersville, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sandersville, Tennille, Toomsboro, Oconee, Deepstep and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3277 8303 3291 8317 3296 8309 3295 8307
3297 8307 3303 8297 3295 8276
TIME...MOT...LOC 2300Z 291DEG 11KT 3294 8301
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
881
WWUS52 KFFC 082334
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
734 PM EDT SAT JUL 8 2017
GAC303-319-082344-
/O.CAN.KFFC.SV.W.0278.000000T0000Z-170708T2345Z/
Wilkinson GA-Washington GA-
734 PM EDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3277 8303 3291 8317 3296 8309 3295 8307
3297 8307 3303 8297 3295 8276
TIME...MOT...LOC 2331Z 291DEG 11KT 3290 8289
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:29 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 3:29 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Sat Jul 8 2017 .SHORT TERM /Tonight through Sunday Night/... Current radar loop shows showers and isolated Thunderstorms developing across the CWA this afternoon. The main line of storms associated with the frontal boundary is located NE to SW just north of the ATL area. For today and Sunday afternoon the models are showing decent cape values in the 2000 to 3000 J/kg with some shear noted as well. The better instability moves south tomorrow along with the frontal boundary and the associated storms. Expect some storms to become strong to severe mainly north today and central Sun as the frontal boundary sinks into south Ga through Monday. The main threats with any storms through the short term will be gusty winds, frequent lightning, small hail and heavy rain. Temperatures will remain near normal through the period. 01 .LONG TERM /Monday through Saturday/... No major changes to the extended forecast needed. Old frontal boundary will continue across portions of central Georgia through the early part of next week. Even though the boundary should be very weak and a trough by this time, a convergence zone will remain. In addition, a shear axis aloft will remain situated just near the boundary. The slightly drier airmass across northern GA, north of the boundary, should begin to erode late Monday or early Tuesday. Typical summertime high humidities and hot temperatures will be the rule. Thunderstorms will have plenty of fuel to work with and are expected each afternoon and evening through the week. Heat Indices will begin to creep up near 100 degrees by the middle to late part of next week. Values may approach Heat Advisory criteria across the SE portion of the outlook area beginning Thursday. NListemaa && .AVIATION... 18Z Update... Showers and isolated thunderstorms across the area this afternoon. Will see SHRA/TSRA activity diminish by 02-04z with clearing skies over night. Winds will remain out of the West to Northwest at 10kt or less except will see some variable gusty winds in and around any convective activity. Will also see VFR Ceilings and VSBYS except some MVFR reading in and around TSRA activity. //ATL Confidence...18Z Update... Confidence Medium to High on all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 70 89 / 40 10 20 20 Atlanta 72 88 71 88 / 40 10 10 20 Blairsville 64 82 63 85 / 30 10 5 10 Cartersville 69 88 66 89 / 30 5 5 10 Columbus 74 90 73 90 / 40 40 30 50 Gainesville 70 87 69 88 / 30 10 5 10 Macon 73 91 72 89 / 40 40 40 40 Rome 69 88 66 90 / 30 5 5 5 Peachtree City 70 89 69 88 / 40 20 10 20 Vidalia 74 92 74 90 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 251 PM EDT Sat Jul 8 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 251 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A weak frontal boundary will sag south across much of north and central Georgia today. Afternoon and evening thunderstorms are expected to develop along and south of this boundary. Strong thunderstorms are likely, with a few becoming severe. The main hazards will be damaging winds, large hail and frequent lightning. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of showers and thunderstorms each day, favoring central Georgia Sunday and Monday, and most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values may approach 105 degrees in the southeast portion of the outlook area during the middle to late part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 8, 5:59 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT SAT JUL 8 2017
GAZ097-109-111-082230-
Wheeler GA-Laurens GA-Dodge GA-
559 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 630 PM EDT...
At 558 PM EDT...a strong thunderstorm was centered 2 miles south of
Cedar Grove, or 4 miles west of Alamo...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Alamo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3213 8294 3214 8293 3215 8293 3214 8295
3212 8295 3214 8298 3224 8294 3227 8275
3212 8275 3212 8291
TIME...MOT...LOC 2158Z 264DEG 11KT 3220 8288
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 8, 6:07 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT SAT JUL 8 2017
GAZ003-082230-
Catoosa GA-
607 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATOOSA COUNTY UNTIL 630
PM EDT...
At 607 PM EDT...a strong thunderstorm was over Indian Springs, or
over Ringgold...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8508 3492 8501 3491 8501 3491 8502
3490 8502 3485 8514 3494 8521 3499 8509
TIME...MOT...LOC 2207Z 317DEG 7KT 3494 8515
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 8, 6:16 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT SAT JUL 8 2017
GAZ111-082245-
Wheeler GA-
616 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER COUNTY UNTIL 645
PM EDT...
At 615 PM EDT...a strong thunderstorm was over Landsburg, or 8 miles
northeast of Alamo...moving east at 10 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Glenwood and Landsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3216 8276 3230 8274 3230 8270 3229 8267
3230 8266 3230 8265 3229 8265 3226 8264
3225 8265 3223 8263 3222 8264 3221 8263
3213 8264
TIME...MOT...LOC 2215Z 275DEG 8KT 3225 8271
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Jul 8, 6:26 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT SAT JUL 8 2017
GAZ021-082300-
Cherokee GA-
626 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
700 PM EDT...
At 626 PM EDT...a strong thunderstorm was over Salacoa Valley, or 10
miles southwest of Jasper...moving southeast at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Ball Ground, Waleska, Lake Arrowhead and Salacoa Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3438 8458 3438 8444 3439 8444 3439 8443
3438 8442 3438 8441 3434 8434 3424 8457
3435 8465 3435 8464 3436 8466 3441 8465
3441 8458
TIME...MOT...LOC 2226Z 301DEG 17KT 3438 8457
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 8, 6:38 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT SAT JUL 8 2017
GAZ112-113-082315-
Toombs GA-Montgomery GA-
638 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND NORTHERN
MONTGOMERY COUNTIES UNTIL 715 PM EDT...
At 638 PM EDT...a strong thunderstorm was near Kibbee, or 7 miles
southeast of Soperton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown, Ponderosa,
Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3219 8220 3219 8263 3221 8263 3224 8264
3227 8264 3231 8265 3235 8241 3232 8236
3229 8235 3229 8228 3232 8224
TIME...MOT...LOC 2238Z 266DEG 15KT 3232 8248
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 8, 6:49 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT SAT JUL 8 2017
GAZ074-082315-
Washington GA-
649 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY
UNTIL 715 PM EDT...
At 649 PM EDT...a strong thunderstorm was near Hebron, or 11 miles
west of Sandersville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Sandersville, Deepstep and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3286 8290 3292 8306 3293 8306 3295 8307
3297 8307 3297 8306 3299 8305 3300 8305
3302 8307 3303 8306 3306 8304 3308 8287
3297 8282
TIME...MOT...LOC 2249Z 275DEG 14KT 3299 8300
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:09 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 7, 8:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jul 7, 8:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jul 7, 8:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jul 7, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 24 min |
| Jul 7, 9:06 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 7, 9:07 PM EDT | Special Weather Statement | FFC | Washington | 23 min |
| Jul 7, 9:34 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Jul 8, 1:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Jul 8, 3:21 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jul 8, 3:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 8, 3:47 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jul 8, 4:25 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jul 8, 4:32 PM EDT | Special Weather Statement | FFC | Murray | 28 min |
| Jul 8, 4:57 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 28 min |
| Jul 8, 5:05 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Jul 8, 5:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 8, 5:24 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Jul 8, 5:30 PM EDT | Special Weather Statement | FFC | Dodge | 30 min |
| Jul 8, 5:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jul 8, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 8, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 28 min |
| Jul 8, 5:57 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jul 8, 5:59 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
| Jul 8, 6:07 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jul 8, 6:16 PM EDT | Special Weather Statement | FFC | Wheeler | 29 min |
| Jul 8, 6:26 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 8, 6:38 PM EDT | Special Weather Statement | FFC | Montgomery | 37 min |
| Jul 8, 6:49 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Jul 8, 7:41 PM EDT | Special Weather Statement | FFC | Washington | 64 min |
| Jul 8, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.